MAUDE Adverse Event Report: MINERVA SURGICAL, INC. SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE; CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR

MINERVA SURGICAL, INC. SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE; CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR
Catalog Number FG-0201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Uterine Perforation (2121)
Date of Event 06/15/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the physician entered the cavity with the symphion scope.Navigation through the cervix was difficult due to suspected cancerous tumors, and the physician was unable to identify internal uterine landmarks.Shortly after the scope introduction, the symphion resecting device was opened and introduced.The physician was able to clean certain parts of the cavity after entering and exiting the uterine cavity multiple times.During repeated device entry and exit, a perforation near the fundus was observed.The procedure was aborted, and the laparoscopy procedure was performed to stop the bleeding.Reportedly, the patient was stable and doing fine after surgery.No further medical intervention has been reported at this time.
 
Additional Manufacturer Narrative
No product malfunction or issue was reported, and the resecting device used in this case was discarded.No relevant information was identified during the lot history review that could have contributed to the reported event.Based on the available information, the relationship between the device and the reported adverse event could not be established.The symphion operator's manual lists general contraindication and warning: - pregnancy, genital tract infections, and known uterine cancer are contraindications to hysteroscopy.- the symphion system should only be used by physicians trained in hysteroscopy and hysteroscopic surgery using powered instruments.Healthy tissue can be injured, e.G., perforation by improper use of the resecting device.Use every available means to avoid such injury.- do not operate the resecting device without clear visualization.The device resecting window area should be in the field of view while the resecting device is operating.If visualization is lost at any point during the procedure, resection/coagulation must be stopped immediately.- insertion and removal of the resecting device should always be under direct visualization.- resecting device precautions: excessive force on the resecting device tip does not improve resection performance and may increase the risk of perforation or device damage.Excessive force applied during insertion or removal of the resecting device may result in device damage or tissue injury, including perforation.- if bleeding occurs, advance the active electrode of the resecting device to the source of the bleeding and depress the blue coag foot pedal to activate coagulation.- section 7 adverse events lists the potential complications of continuous flow endoscopic surgery, including uterine perforation and bleeding.

Brand Name
SYMPHION OPERATIVE HYSTEROSCOPY SYSTEM, RESECTING DEVICE
Common Device Name
CLOSED LOOP HYSTEROSCOPIC INSUFFLATOR WITH CUTTER-COAGULATOR
Manufacturer (Section D)
MINERVA SURGICAL, INC.
4255 burton drive
santa clara CA 95054
Manufacturer (Section G)
MINERVA SURGICAL, INC
4255 burton drive
santa clara CA 95054
Manufacturer Contact
angela gonzalez
4255 burton drive
santa clara, CA 95054
6502843500
MDR Report Key25818740
Report Number3011011193-2026-00008
Device Sequence Number16111433
Product Code PGT
UDI-Device Identifier00850033976076
UDI-Public00850033976076
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFG-0201
Device Lot Number119646075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Initial Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale